# SDR 2012FA0000604

- Difficulty date: August 8, 2012
- Submitted: September 4, 2012
- Operation: General aviation
- Aircraft: N218JT
- Make and model: Eclips ECLIPSEEA500
- Aircraft serial: 47
- Aircraft time: 1,100 hours, 1,400 cycles
- Engine: Pwc PW610FA
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: EM411512
- Part serial: 51
- Condition: False Activation
- Location: Zone 700
- Part time: 1,100 hours, 1,400 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: G, F, S
- Precautionary procedure: H

## Discrepancy

ACFT STARTED TO GET AN INTERMITTENT CAS MESSAGE FOR LANDING GEAR FAIL DURING MX TAXI /ENGINE RUN.  ACFT WAS SHUTDOWN AND PULLED INTO THE HANGER TO TROUBLESHOT ACFT.  WHEN ACFT POWER WAS REAPPLIED DURING A WALK AROUND TO INSPECT LANDING GEAR ACTUATORS WHILE UNDER THE ACFT INSPECTING THE NOSE GEAR ACTUATOR. THE NOSE GEAR ACTUATOR CAME ON UNCOMMANDED AND RETRACTED THE NOSE GEAR WHILE THE MX PERSONNEL WAS UNDER THE AIRCRAFT. NOTE AIRCRAFT WAS ON THE GROUND WITH 3 GREEN PRIOR TO UNCOMMANDED RETRACTION, WAS ABLE TO MOVE OUT OF THE WAY BEFORE THE GEAR COLLAPSED FULLY CAUSING DAMAGES TO BOTH GEAR DOORS. THE ACFT WAS JACKED AFTER THE GEAR COLLAPSED AND WHILE ON JACKS THE PROBLEM WAS DUPLICATED SEVERAL TIMES. THE NOSE GEAR AFTER ABOUT 5 SECS WITH POWER ON RETRACTS ON ITS OWN.  THE PROBLEM WAS TRACED TO A FAULTY NLG ACTUATOR BY THE MFG. THIS INCIDENT COULD HAVE KILLED OR ENDANGERED MANY PEOPLE LIVES IF WE HAD BEEN FLYING THAT DAY.
